Missouri, 2007

Damaging Winds in Missouri, June 27, 2007

June 27, 2007 · NWS LSX · 2 events in 1 county or zone

A small line of thunderstorms produced isolated wind damage in Crestwood and Kirkwood.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A small line of thunderstorms produced isolated wind damage in Crestwood and Kirkwood.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 27, 11:28 AM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 27, 11:28 AM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1228 PM CDT WED JUN 27 2007

.UPDATE...
HAVE UPDATED FORECAST TO MAKE MINOR ADJUSTMENTS TO PRECIPITATION
AND CLOUD TRENDS. LIKELY POPS STILL LOOK GOOD OVER THE WRN AND
SWRN PARTS OF THE CWA THIS AFTERNOON WHERE THERE WILL BE SOME
ASCENT CAUSED BY VORT LOBE MOVING NWD FROM SRN PLAINS UPPER LOW.
SCT TSRA HAVE BEGUN TO DEVELOP ALONG THE FRONT OVER SRN IA...AND
ALSO AHEAD THE FRONT OVER THE NWRN PART OF THE CWA. SHOULD SEE SCT
TSRA DEVELOP AGAIN ACROSS THE REST OF THE CWA OVER THE NEXT FEW
HOURS AS CAP HAS ERODED OR WILL SHORTLY ERODE. LIKE THE PAST FEW
DAYS...SEEMS LIKE LOCALLY HEAVY RAINFALL WILL BE THE BIGGEST
PROBLEM TODAY AS FREEZING LEVELS ARE RELATIVELY HIGH FOR LARGE
HAIL...AND SOUNDINGS ARE MARGINAL FOR WET MICROBURSTS.

HAVE ALSO REFINED POPS/WX FOR TONIGHT AND TOMORROW BASED ON
EXPECTED POSITON OF FRONT. REISSUED ESF EARLIER ABOUT POTENTIAL
FOR HEAVY RAINFALL TONIGHT AND TOMORROW. CURRENT THINKING IS THAT
THE MOST LIKELY LOCATION FOR HEAVY RAINFALL TONIGHT WILL BE OVER
CNTRL MO WHICH IS WHERE FFG VALUES ARE RELATIVELY HIGH.
HOWEVER...TSRA MOVEMENT SHOULD BE SLOW AND ATMOSPHERE WILL BE
FAVORABLE FOR HEAVY RAINFALL RATES (WARM CLOUD LAYERS >3KM...PWATS
BETWEEN 2.0-2.4 INCHES...K INDICES IN THE UPPER 30S). AXIS OF
HEAVIEST RAINFALL WILL SHIFT TO ALONG AND SOUTH OF I-70
TOMORROW...INCLUDING OVER AREAS IN S CNTRL IL WHICH RECEIVED
BETWEEN 2 TO 4 INCHES YESTERDAY.

BRITT

&&

.DISCUSSION...
MOST OF THE CONVECTION EARLY THIS MRNG WAS JUST NE OF THE CWA.
COULD STILL GET ISOLD SLOW MOVING SHRA/TSRA MAINLY OVR THE IL SIDE
OF THE CWA THIS MRNG BUT BETTER CHC OF CONVECTION SHOULD OCCUR THIS
AFTN AND ESPECIALLY TGT INTO THU.  SHRTWV ENERGY FM MID LVL LOW OVR
OK SHOULD SHEAR NEWD INTO NRN MO LT TDA AND TGT.  AT THE SAME TIME
THE CDFNT CURRENTLY EXTDG FM WI SW THRU EXTRM SERN NEBRASKA WILL
MOVE SLOWLY SEWD THRU THE CWA THIS AFTN...TGT AND THU.  MDLS ALSO
DEPICT AN AREA OF RELATIVELY STG UPR LVL DIVERGENCE ACRS THE NRN PTN
OF THE CWA THIS AFTN...TGT AND THU MRNG IN RGT ENTRANCE REGION OF
UPR LVL JET STREAK OVR THE GRT LKS REGION.  THIS AREA OF UPR LVL
DIVERGENCE SHIFTS SEWD INTO THE S-SERN PTN OF THE CWA THU AFTN AND
THU NGT. NAM MDL INDICATES THE STRONGEST 850 MB MOISTURE CNVG...
ALONG 850 MB FRONT PUSHING SWD THRU THE CWA WILL OCCUR OVR CNTRL
MO ARND 12Z THU. WITH ABUNDANT LOW-MID LVL MOISTURE AND
INSTABILITY AND THE SLOW MOVEMENT OF SFC/850 MB FRONT AS WELL AS
SLOW STORM MOTION THERE IS A POTENTIAL OF LOCALLY HVY RAINFALL AND
POSSIBLE FLOODING MAINLY LT TGT AND THU MRNG. RIGHT NOW IT APRS
THAT THE HEAVIEST QPF WILL OCCUR FM THE COU AREA NE TO BTWN UIN
AND STL. NAM MDL IS STILL A LTL QUICKER WITH THE SWD PROGRESSION
OF THE CDFNT AND IS A LTL FURTHER S WITH THE PLACEMENT OF THE
HEAVIEST QPF TGT AND THU. THE CONVECTION SHOULD SHIFT SEWD THRU
THE CWA THU AFTN AND EVNG AS THE SHEAR AXIS AND SFC/850 MB FNT
PUSH SWD. MOST OF THE CONVECTION SHOULD SHIFT S OF THE CWA BY FRI
WITH THE CDFNT AND ANY AFFECTIVE OUTFLOW BNDRYS AHD OF THE FNT
WELL S OF THE CWA. SLIGHTLY COOLER AND DRIER AIR WILL FILTER SWD
INTO THE CWA WITH FAIRLY STG RDGG CNTRD OVR THE GRT LKS REGION.
TEMPERATURES SHOULD BE QUITE A BIT COOLER ON THU MAINLY DUE TO
CLOUD CVR AND PCPN...THEN COOLER AS WELL ON THU NGT AND FRI WITH
AT LEAST WK LOW LVL CAA BHND CDFNT ALONG WITH LWR SFC DWPTS OVR
THE NRN PTN OF THE CWA BY LT THU NGT AIDING IN COOLER MIN TEMPS
EARLY FRI MRNG ESPECIALLY IN THE UIN VCNTY.

GKS

&&

.AVIATION...
FOR THE 18Z TAFS...
HAVE INCREASED THE AMOUNT OF PRECIPITATION INCLUDING TSRA IN THE
TAFS BASED ON CURRENT AND EXPECT TRENDS.  SCT TSRA HAVE DEVELOPED
IN THE PAST FEW HOURS OVER NERN MO SEWD INTO E CNTRL MO. CURRENT
THINKING IS THAT THIS ACTIVITY LOOKS LIKE IT WILL AFFECT KUIN AND
KSUS AS SOON AS 18Z. ADDITIONAL TSRA OVER SRN MO WILL MOVE NEWD
AND AFFECT KCOU/KSTL/KSUS DURING THE MID/LATE AFTN. SOLID LINE OF
TSRA HAS ALSO DEVELOPED ALONG THE FRONT OVER SRN IA WHICH MAY MOVE
INTO KUIN LATER THIS AFTRN/THIS EVENING. AFT 06Z...FRONT WILL MOVE
SLOWLY SEWD ACROSS THE REGION WITH ENOUGH FORCING AND MOISTURE TO
WORK WITH TO WARRANT PREDOMINAT SHRA/TEMPO TSRA LATE TONIGHT AND
EARLY TOMORROW.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 27, 5:25 AM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
625 AM CDT WED JUN 27 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
625 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A COLD
FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION THIS AFTERNOON
AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE ESPECIALLY TONIGHT
WITH A POTENTIAL OF FLOODING MAINLY LATE TONIGHT. PEOPLE WITH
INTERESTS ALONG AREA RIVERS AND STREAMS SHOULD MONITOR THE LATEST
FORECASTS AND ANY FLASH FLOOD WATCHES OR WARNINGS FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON THURSDAY AND THURSDAY
NIGHT WITH HEAVY RAINFALL AND FLOODING POSSIBLE ON THURSDAY.

THIS STORM THREAT IS EXPECTED TO COME TO AN END OVER SOUTHEASTERN
MISSOURI AND SOUTHWESTERN ILLINOIS BY FRIDAY NIGHT AS THE COLD
FRONT PUSHES SOUTH OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...RAINFALL
REPORTS WOULD BE APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

The radar

The St Louis radar (KLSX), 31 km away, was scanning. The volume nearest the first event began at 19:13 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Louis

When
June 27, 1:15 PM CST
Where
St. Louis County, Crestwood
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
38.570, -90.370

Thunderstorm wind gusts blew down a large cottonwood tree which fell on the roof of a home on Tahiti Drive in Crestwood. The tree punched a hole in the roof and also took down power lines.

Thunderstorm Wind, St. Louis

When
June 27, 1:20 PM CST
Where
St. Louis County, Kirkwood
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
38.600, -90.430

Thunderstorm wind gusts blew down large tree limbs in the Forever Oak Hill Cemetary. Some headstones were damaged by the downed limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45654, 45657.